Alert archive / Michigan / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Feb 1, 2007, 11:34 AM EST for 7 counties in Michigan. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 11:34 AM EST (16:34 UTC)
- Expired
- Feb 6, 2007, 3:39 PM EST
- In force
- 5 days
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Gogebic County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Ontonagon County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 18 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 5:55 AM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Feb 1, 5:55 AM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 555 AM EST THU FEB 1 2007 ...SEVERAL DAYS OF VERY COLD AIR EXPECTED THIS WEEKEND INTO NEXT WEEK... .DISCUSSION... MAIN FCST ISSUES REVOLVE LES OVER THE NW FCST AREA TODAY/THIS EVENING....POSSIBLE SIGNIFICANT LAKE EFFECT/LAKE ENHANCED EVENT LATE TONIGHT/FRI WITH SHORTWAVE PASSAGE...AND THEN THE VERY COLD AIR TO SETTLE OVER THE AREA IN ITS WAKE. WATER VAPOR IMAGERY AND GFS ANALYSIS CONTINUE TO SHOW A VERY PRONOUNCED RIDGE ALONG THE W COAST OF NAMERICA WITH 500MB HEIGHTS AROUND 5750M ALONG THE SHORE OF FAR SE ALASKA. IN THAT AREA...THE HEIGHT ANOMALY IS A WHOPPING 400M ABOVE THE AVERAGE FOR THIS TIME OF YEAR. DOWNSTREAM OF THIS HUGE POSITIVE ANOMALY...A TROF COVERS A GOOD PORTION OF CNTRL/ERN NAMERICA WITH CORE OF POLAR VORTEX CONTINUING TO DEEPEN OVER NRN HUDSON BAY WHERE HEIGHTS ARE AROUND 4780M. CLOSER TO HOME...ONE SHORTWAVE IS TRACKING E THRU THE GREAT LAKES REGION. SFC TROF ASSOCIATED WITH THIS FEATURE RUNS FROM A POSSIBLE MESOLOW OVER FAR NE LAKE SUPERIOR TO NEAR COPPER HARBOR THEN TO THE APOSTLES. MID EVENING TAMDAR SOUNDING FROM KDLH SHOWED INVERSION AT 840MB (5KFT MSL) WITH 850MB TEMP OF -18C. PROFILE WAS MOIST THRU 600MB. WITH FOCUSED CONVERGENCE...CONDITIONS ARE FAVORABLE FOR MDT/HVY LES...ESPECIALLY CONSIDERING RELATIVELY DEEP LAYER OF FAVORABLE DENDRITIC SNOW GROWTH TEMPS BLO INVERSION. KEWEENAW COUNTY SHERIFF AT EAGLE RIVER IN FACT DID REPORT A PERIOD OF HVY SNOW WITH 4-6 INCHES OF ACCUMULATION BTWN 530Z AND 08Z AS LES BAND SHIFTED SE. BAND APPEARS TO BE SOMEWHERE BETWEEN HOUGHTON AND COPPER HARBOR AT 0930Z. NEXT SHORTWAVE TROF OF INTEREST WAS HEADING S THRU NW ONTARIO/MANITOBA/SASKATCHEWAN. IT IS THIS SYSTEM THAT WILL BRING THE ARCTIC AIR S INTO THE GREAT LAKES AND MIDWEST. ARCTIC COLD FRONT ASSOCIATED WITH SHORTWAVE IS CLEARLY EVIDENT IN SFC OBS AS THERE IS A SHARP WIND SHIFT FROM NW ONTARIO TO ND/SASKATCHEWAN BORDER FCST TODAY IS EXTREMELY COMPLICATED FOR THE KEWEENAW DUE TO SFC TROFFING ACROSS THE LAKE AND UNCERTAIN SFC WIND FIELD EVOLUTION. RUC13 WHICH HAS FREQUENTLY HAD SUPERIOR PERFORMANCE WITH WIND FIELDS OVER LAKE SUPERIOR/NRN LAKE MICHIGAN SHOWS TROF HANGING UP OVER NW UPPER MI FROM JUST OFFSHORE OF ONTONAGON NE ACROSS THE KEWEENAW. IT WOULD POINT TO PERSISTENT LES FROM JUST S OF HOUGHTON NORTHWARD. NAM BRINGS TROF ACROSS THE KEWEENAW THIS MORNING...BUT IT THEN DEVELOPS CONVERGENT WRLY WINDS INTO THE KEWEENAW IN THE AFTN. LOCAL HIGH RESOLUTION WRF-ARW LOOKS LIKE THE RUC13 THIS MORNING...BUT THEN IT SHIFTS CONVERGENCE N OF THE KEWEENAW THIS AFTN. DIFFICULT TO SAY WHICH IF ANY OF THESE SOLUTIONS WILL WORK OUT...BUT THE RUC13 DOES HAVE RECENT HISTORY OF OUTSTANDING PERFORMANCE. WILL LEAN IN ITS DIRECTION...SO NEXT QUESTION IS SNOW INTENSITY. UPSTREAM 00Z KINL SOUNDING SHOWED INVERSION AT 880MB (3.3KFT MSL) WITH SHARP DRYING ABOVE. THIS IS A SIGNIFICANT DIFFERENCE FROM MID EVENING KDLH TAMDAR SOUNDING WHICH WAS MUCH MORE FAVORABLE FOR LES. NAM/GFS FCST SOUNDINGS SOMEWHAT REFLECT THIS DRYING AND LOWERING OF INVERSION AT KCMX DURING THE MORNING. SO...ONE WOULD EXPECT A DIMINISHING OF LES THAT IS OCCURRING OVER THE KEWEENAW RIGHT NOW. GIVEN REPORT AT EAGLE RIVER...WILL GO WITH AN ADVY THIS MORNING FOR NRN HOUGHTON/KEWEENAW WITH EXPECTATION THAT MAIN SNOW BAND WILL DIMINISH BY LATE MORNING DUE TO DRYING AND LOWERING OF INVERSION. ITS POSSIBLE MAIN SNOW BAND MAY BE JUST ABOUT OUT OF KEWEENAW COUNTY...BUT THERE IS NO WAY TO KNOW FOR SURE RIGHT NOW. OTHERWISE...EXPECT DRY WEATHER ELSEWHERE TODAY AFTER A FEW FLURRIES EARLY. THE TROF OVER LAKE SUPERIOR MAY SAG S TOWARD THE SRN PORTION OF THE ERN LAKE TODAY...BUT IT APPEARS WIND DIRECTION OVER UPPER MI WILL RETAIN ENOUGH OF A SRLY COMPONENT TO KEEP LES OFFSHORE OF THE ERN FCST AREA. FCST DOES NOT GET ANY EASIER TONIGHT/FRI. AGAIN...ALL THE COMPLICATIONS REVOLVE AROUND THE WIND FIELDS. SHORTWAVE TROF OVER SRN CANADA APPROACHES TONIGHT...BUT ENERGY TENDS TO FOCUS IN SW END OF TROF WITH TIME. THE RESULT TONIGHT IS THAT THE ARCTIC FRONT WILL MOVE OVER LAKE SUPERIOR...AND THEN BECOME NEARLY STATIONARY UNTIL THE CONSOLIDATING ENERGY IN SHORTWAVE TROF TRACKS THRU THE UPPER LAKES FRI. DESPITE THE DIFFERENCES IN WIND FIELDS TODAY...THE RUC13 AND NAM LOOK SIMILAR BY THE 06Z-12Z TIME FRAME. ARCTIC FRONT WILL REACH THE KEWEENAW AT SOME POINT THIS EVENING AND THEN IT SHOULD SLOW OR HANG UP FROM NEAR OR SE OF THE APOSTLES TO NEAR HOUGHTON AND TO SE LAKE SUPERIOR WHERE MAIN SFC LOW WILL BEGIN TO ORGANIZE/DEEPEN. LOW-LEVEL CONVERGENCE/GRADUAL INCREASE IN DEEP LAYER FORCING AND DEEP MOISTENING OF COLUMN STRONGLY ARGUE FOR THE DEVELOPMENT OF HVY LAKE ENHANCED SNOW (ESPECIALLY ALONG ARCTIC FRONT) SINCE 850MB TEMPS ARE ALREADY LOW AROUND -18C. ALTHOUGH THERE IS A BIT MORE CONFIDENCE IN PLACEMENT OF ARCTIC FRONT OVERNIGHT... WIND FIELDS WILL STILL BE TROUBLESOME FOR PINPOINTING LOCATIONS OF HEAVIEST SNOW. RUC13 HAS MESOLOW DEVELOPMENT OVERNIGHT ALONG FRONT BTWN APOSTLES AND PORCUPINE MTNS. THIS COMBINED WITH SFC LOW DEVELOPMENT OVER SE LAKE SUPERIOR RESULTS IN DIVERGENT WIND FLOW DEVELOPING IN VCNTY OF FRONT OVER THE KEWEENAW. ALTHOUGH THATS POSSIBLE...STILL THINK THE VERY FAVORABLE LAKE ENHANCEMENT CONDITIONS WILL LEAD TO HVY SNOW THERE. HAVE OPTED TO RETAIN WATCH...BUT DID START TIMING EARLY THIS EVENING AND CARRIED WATCH THRU SAT MORNING (MORE ON THAT LATER). FOLLOWING NAM/RUC13 SOLUTIONS...HEAVIER SNOW WILL NOT START OVER ONTONAGON/GOGEBIC COUNTIES UNTIL AFTER MIDNIGHT WHEN WINDS FINALLY SHIFT AROUND TO THE N OR NW. LAKE ENHANCMENT PERIOD WILL BE SHORT FOR GOGEBIC COUNTY AS WINDS BACK W OR EVEN SW FRI. STILL...MIGHT BE ABLE TO PICK UP A QUICK 8 INCHES GIVEN SUCH FAVORABLE LAKE ENHANCEMENT CONDITIONS. AT LEAST A BRIEF PERIOD OF VERY HVY SNOW WILL SWEEP ACROSS MARQUETTE/ALGER/LUCE COUNTIES FRI AS DEEPENING LOW SHIFTS E OF LAKE SUPERIOR AND ARCTIC FRONT HEADS SE. SHOULD EASILY BE AN ADVY TYPE EVENT. ANOTHER SHORTWAVE WILL ROTATE SE INTO THE UPPER LAKES FRI NIGHT AS POLAR VORTEX HEADS S. THIS WILL BRING ANOTHER ROUND OF HVY LAKE ENHANCED SNOW...AND ANOTHER SFC LOW WILL LIKELY DEVELOP OVER ERN LAKE SUPERIOR. THIS WILL RESULT IN CONVERGENT LOW-LEVEL WIND FLOW INTO NW UPPER MI. AIRMASS WILL NOT QUITE BE TOO COLD YET TO PRECLUDE DECENT SNOW GROWTH MICROPHYSICS...SO SNOW ACCUMULATIONS COULD BE HVY...ESPECIALLY CONSIDERING THE LOW-LEVEL CONVERGENCE. DEVELOPMENT OF ERN LAKE SUPERIOR LOW PRES AND STRENGTHENING LAND BREEZE WILL LIKELY RESULT IN WINDS BACKING ENOUGH TO KEEP HEAVIEST LES OFFSHORE OF THE NE FCST AREA FRI NIGHT. OVER THE WEEKEND AND INTO EARLY NEXT WEEK...THE COLDEST AIR OF THE SEASON WILL SETTLE OVER THE AREA. CONSENSUS OF THE LAST FEW DAYS OF ECWMF/GFS RUNS IS THAT 850MB TEMPS WILL BOTTOM OUT IN THE -28 TO -32C RANGE. NOGAPS AND SEVERAL RECENT LOCAL HEMISPHERIC WRF-ARW RUNS HAVE INDICATED 850MB TEMPS A FEW DEGREES LWR. IN ANYCASE...IT IS POSSIBLE THAT A FEW LOCATIONS OVER THE W HALF OF UPPER MI AWAY FROM LAKE SUPERIOR INFLUENCE MAY SEE TEMPS REMAIN BLO ZERO FROM FRI NIGHT UNTIL TUE AFTN. MIN TEMPS WILL DEPEND ON CLOUD COVER/WINDS...BUT -10F TO -20F SHOULD BE THE RULE AWAY FROM LAKE SUPERIOR INFLUENCE. AS FOR LAKE EFFECT...GFS FCST SOUNDINGS INDICATE AIRMASS REMAINING FAIRLY MOIST WITH HIGH INVERSIONS 8KFT TO AS MUCH AS 15KFT. HOWEVER...AN OVERWHELMING NEGATIVE FOR SIGNIFICANT SNOW IS THE VERY COLD AIR WHICH WILL SEVERELY LIMIT SNOWFLAKE GROWTH AND THUS ACCUMULATIONS. IT WILL BE INTERESTING THOUGH TO SEE IF LOCAL CONVERGENCE ZONES STRENGTHENED BY LAND BREEZES WILL BE ABLE TO YIELD HEAVIER LES BANDS AND SIGNIFICANT SNOW IN SUCH A COLD AIRMASS. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE FAIRLY LIGHT EACH DAY...DURING SNOW SHOWERS THE AIR WILL BE THICK WITH SMALL SNOWFLAKES WHICH WILL BE EXTREMELY EFFECTIVE AT REDUCING VISIBILITY TO NEAR ZERO. && .MQT WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL NOON EST MIZ001-003. WINTER STORM WATCH THIS EVENING THRU SAT MORNING MIZ001-003. WINTER STORM WATCH LATE TONIGHT THRU FRI AFTN MIZ002-004-009-084. HEAVY FREEZING SPRAY WARNING W HALF OF LAKE SUPERIOR. && ROLFSON
Hazardous weather outlook, Feb 1, 6:06 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 606 AM EST THU FEB 1 2007 MIZ001-003-021300- KEWEENAW-NORTHERN HOUGHTON- 606 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY SNOW SHOWERS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THIS MORNING. WIDESPREAD SNOW TONIGHT MAY FALL HEAVY AT TIMES AND PRODUCE ADDITIONAL SIGNIFICANT ACCUMULATIONS. SEE THE LATEST WINTER WEATHER STATEMENTS FOR PROJECTED SNOWFALL AMOUNTS AND OTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY LAKE EFFECT SNOW SHOWERS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGH FRIDAY NIGHT. LAKE EFFECT SNOW WILL THEN CONTINUE THROUGH MONDAY...AND ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHTER...GUSTY WINDS AND THE SNOW WILL BE EFFECTIVE AT REDUCING VISIBILITY TO NEAR ZERO AT TIMES. SEE THE LATEST WINTER WEATHER AND SPECIAL WEATHER STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. MIZ002-004-009-084-021300- ONTONAGON-BARAGA-GOGEBIC-SOUTHERN HOUGHTON- 606 AM EST THU FEB 1 2007 /506 AM CST THU FEB 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW DEVELOPING THIS EVENING MAY FALL HEAVY AT TIMES LATE TONIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW MAY FALL HEAVY AT TIMES FRIDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. AFTER THE SNOW TAPERS OFF...ARCTIC AIR...THE COLDEST OF THE SEASON...WILL SPREAD ACROSS THE REGION FRIDAY NIGHT THROUGH AT LEAST TUESDAY. LAKE EFFECT SNOW WILL THEN CONTINUE THROUGH MONDAY MAINLY NEAR LAKE SUPERIOR...AND ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHTER...GUSTY WINDS AND THE SNOW WILL BE EFFECTIVE AT REDUCING VISIBILITY TO NEAR ZERO AT TIMES CLOSE TO LAKE SUPERIOR. SEE THE LATEST WINTER WEATHER AND SPECIAL WEATHER STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. MIZ005>007-085-021300- MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT- 606 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR...THE COLDEST OF THE SEASON...WILL SPREAD ACROSS THE REGION FRIDAY NIGHT THROUGH AT LEAST TUESDAY. AS THE COLD AIR ARRIVES...LOOK FOR SNOW WITH MODERATE ACCUMULATIONS ON FRIDAY. LAKE EFFECT SNOW WILL THEN CONTINUE THROUGH MONDAY MAINLY NEAR LAKE SUPERIOR...AND ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHTER...GUSTY WINDS AND THE SNOW WILL BE EFFECTIVE AT REDUCING VISIBILITY TO NEAR ZERO AT TIMES CLOSE TO LAKE SUPERIOR. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ010>014-021300- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 606 AM EST THU FEB 1 2007 /506 AM CST THU FEB 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR...THE COLDEST OF THE SEASON...WILL SPREAD ACROSS THE REGION FRIDAY NIGHT THROUGH AT LEAST TUESDAY. IN ADDITION...GUSTY WEST WINDS MAY RESULT IN WIND CHILLS AS LOW AS 35 BELOW ZERO AT TIMES. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-021300- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 606 AM EST THU FEB 1 2007 /506 AM CST THU FEB 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT HEAVY FREEZING SPRAY IS EXPECTED ON THE WEST HALF OF LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY FREEZING SPRAY IS EXPECTED ON THE WEST HALF OF LAKE SUPERIOR THROUGH TUESDAY...AND ON THE EAST HALF OF LAKE SUPERIOR FRIDAY NIGHT THROUGH TUESDAY. GALE FORCE WINDS ARE POSSIBLE OVER THE EAST HALF OF LAKE SUPERIOR FRIDAY AFTERNOON AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-021300- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 606 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLA
In the hours before
Special weather statement, Feb 1, 6:00 AM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 600 AM EST THU FEB 1 2007 MIZ001>007-009>014-084-085-012300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 600 AM EST THU FEB 1 2007 /500 AM CST THU FEB 1 2007/ ...BITTERLY COLD AIR AND LAKE EFFECT SNOW FRIDAY INTO NEXT WEEK... A LOW PRESSURE SYSTEM TRACKING ACROSS LAKE SUPERIOR FRIDAY WILL PRODUCE PERIODS OF HEAVY SNOW TONIGHT THROUGH FRIDAY NIGHT FOR AREAS NEAR LAKE SUPERIOR. IN THE WAKE OF THIS SYSTEM...ARCTIC AIR...THE COLDEST OF THE SEASON... WILL SETTLE ACROSS THE REGION LATER FRIDAY NIGHT THROUGH TUESDAY. EXPECT LAKE EFFECT SNOW TO CONTINUE INTO WEDNESDAY OVER MAINLY THE NORTHWEST WIND SNOW BELTS WITH ACCUMULATIONS EXPECTED TO BE LIGHTER THAN WHAT OCCURS THROUGH FRIDAY NIGHT. ALTHOUGH SNOW ACCUMULATIONS WILL BE LIGHTER...THE LAKE EFFECT SNOW SHOWERS WILL BE VERY EFFECTIVE AT FREQUENTLY REDUCING VISIBILITY TO NEAR ZERO. THE SNOW AND COLD WILL CREATE DANGEROUS CONDITIONS FOR BEING OUTDOORS FRIDAY INTO TUESDAY NIGHT. ONCE TEMPERATURES OVER THE INLAND WEST HALF OF UPPER MICHIGAN FALL BELOW ZERO FRIDAY NIGHT...THE MERCURY MAY NOT RISE ABOVE ZERO IN A FEW LOCATIONS UNTIL MONDAY OR TUESDAY. WIND CHILLS MAY FALL AS LOW AS 35 BELOW ZERO AT TIMES. BEFORE THE BITTER COLD AIR ARRIVES THIS WEEKEND...YOU SHOULD TAKE TIME NOW TO PREPARE. ENSURE THAT YOUR FURNACE IS IN GOOD WORKING CONDITION. IF YOUR FURNACE USES PROPANE OR HEATING OIL...ENSURE THAT YOU HAVE ADEQUATE FUEL FOR SEVERAL DAYS OF VERY COLD WEATHER. IF YOU HAVE WATER PIPES IN YOUR HOME THAT ARE SUSCEPTIBLE TO FREEZING DURING PROLONGED PERIODS OF VERY COLD WEATHER...CONSIDER WHAT ACTIONS YOU COULD TAKE TO KEEP THEM FROM FREEZING. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:48 AM EST | Lake Effect Snow Advisory | MQT | Houghton, Keweenaw | 7 hr |
| Feb 1, 11:34 AM EST | Winter Weather Advisory | MQT | Alger, Baraga, Luce, Marquette, Schoolcraft | 29 hr |
| Feb 1, 4:28 PM EST | Winter Storm Watch | MQT | Alger, Baraga, Houghton, Luce, Ontonagon, Schoolcraft | 30 hr |
Nearby
Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.